MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-016-01
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis of the returned fiber found that the fiber was received in one piece.In addition, the fiber tip was mildly degraded, indicative of fiber use.The fiber connector was analyzed, it was found that light was not passing through, indicative of an internal connector fracture.This anomaly could lead to an insufficient aiming beam or low laser energy output and up to a complete inability for the fiber to fire.The instructions for use were reviewed and did not reveal any evidence of device off-label use or failure to follow instructions.The ifu stated: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement, and hold the fiber tip to a non-reflective surface, and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.Boston scientific concludes that the initially reported event was confirmed, since the internal connector fracture could lead to an insufficient aiming beam or low laser energy output.A fracture within the connector could occur due to procedural handling of the fiber during setup or use.Based on the analysis performed, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that during preparation for a flexible ureteroscopy lithotripsy procedure, the fiber was connected but the indicator light could not be turned on and the fiber could not work.The procedure was completed with another fiber without patient complications.The fiber returned and the analysis identified that there was an internal connector fracture.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHTGUIDEOPTICS INTERNATIONAL LTD
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22299687
Report Number2124215-2025-37867
Device Sequence Number18439023
Product Code GEX
UDI-Device Identifier17290109147045
UDI-Public(01)17290109147045(17)290429(10)24097447
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-016-01
Device Catalogue Number0644-016-01
Device Lot Number0024097447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight81 KG